Alert archive / Louisiana / River Flood Warnings in 2009

River Flood Warning 60, NWS Lake Charles, LA

October 30, 2009Beauregard Parish, Vernon Parish, Louisiana; Newton County, Texas

NWS Lake Charles, LA issued this river flood warning at Oct 30, 2009, 10:07 AM CDT for Beauregard Parish, Vernon Parish, Louisiana; Newton County, Texas. It took effect at Oct 31, 2009, 1:49 AM CDT. It was in force for 10 days.

The area

The counties it named.

The facts

Issued
Oct 30, 2009, 10:07 AM CDT (15:07 UTC)
In effect from
Oct 31, 2009, 1:49 AM CDT
Expired
Nov 9, 2009, 8:19 PM CST
In force
10 days
Issued by
NWS Lake Charles, LA
Flood severity
Moderate

Counties Beauregard Parish, LA, Vernon Parish, LA, Newton County, TX

The river

Written for the forecast point Sabine River near Bon Wier (BWRT2). The gauge peaked at 36.28 ft at Nov 4, 2009, 11:00 PM CST.

actionminormoderatemajor25303510/3010/3111/0111/0211/0311/0411/0511/0611/0711/0811/0911/1011/11
Action stage
30 ft
Minor stage
30 ft
Moderate stage
33 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08028500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Oct 30, 6:59 AM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Oct 30, 6:59 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
659 AM CDT FRI OCT 30 2009

.AVIATION...
MVFR/IFR CEILINGS ASSOCIATED WITH LARGE AREA OF SHRA/TSRA COVERS
MOST OF SE TX/C AND SC LA...AFFECTING AREA TERMINALS THIS MORNING...AND
WILL CONTINUE THROUGH THE AFTERNOON HOURS. FRONT CONTINUES TO PUSH
EASTWARD...NOW PAST KAEX/KBPT/KLFT...AND EXPECTED TO ARRIVE AT
KLFT/KARA IN THE 15-16Z TIME FRAME. EXPECT THE RAIN TO END FROM
WEST TO EAST BY LATE AFTERNOON/EARLY EVENING...EXCEPT 03-05Z TIME
FRAME FOR KARA/KLFT.

DML

&&

.PREV DISCUSSION... /ISSUED 639 AM CDT FRI OCT 30 2009/

DISCUSSION...
CAPPING EVIDENT ON 00Z KLCH SOUNDING WAS APPARENTLY SUFFICIENT TO
HOLD PRE-FRONTAL CONVECTION AT BAY...SO THE RAINFALL HELD OFF
UNTIL THE FRONT MOVED INTO THE AREA YESTERDAY EVENING. BASED ON
RADAR DATA AND SFC OBS...THE BOUNDARY IS CURRENTLY NEAR A GRAND CHENIER
TO MARKSVILLE LINE. IT HAD PREVIOUSLY BEEN MOVING ALONG AT AROUND
10KT OR SO...BUT LOOKS TO HAVE SLOWED TO AROUND 5KT OVER THE PAST
COUPLE OF HOURS. A LARGE SWATH OF RAINFALL...WITH EMBEDDED
HEAVIER SHOWERS AND ISOLATED THUNDERSTORMS...EXTENDS WEST FROM THE
BOUNDARY ALL THE WAY TO A HOUSTON TO TRINITY TEXAS LINE.

ALL OF THIS RAIN IS OCCURRING IN ADVANCE OF A POTENT MID/UPPER
LEVEL TROUGH OVER THE CENTRAL/SOUTHERN PLAINS. WITHIN THE MEAN
TROUGH AXIS ARE MULTIPLE VORT LOBES EVIDENT IN WATER VAPOR
IMAGERY. THE H85 FRONT LAGS WELL BEHIND THE SFC BOUNDARY...AND
BASED ON PROFILER DATA...IS STILL SOMEWHERE OVER EAST TEXAS...AND
IS PROBABLY DENOTED BY THE BACK EDGE OF THE RAIN SHIELD. AHEAD OF
THE H85 FRONT...A VIGOROUS 40-50KT LLJ IS PRESENT FROM THE NW GULF
ACROSS LOUISIANA AND INTO MISSISSIPPI. FURTHER UP...A 100KT+ POLAR
JET IS SCREAMING NORTHEASTWARD ACROSS THE SOUTHERN/CENTRAL
PLAINS AHEAD OF THE TROF.

VERY STRONG ISENTROPIC LIFT ATOP THE SHALLOW NEAR SURFACE COLD
LAYER WILL CONTINUE ALONG AND AHEAD OF THE H85 FRONT...WHICH IS
NOT PROGGED TO EXIT THE AREA TO THE EAST UNTIL THIS EVENING...ONCE
THE MID/UPPER LEVEL TROUGH TO THE WEST BEGINS TO ACCELERATE EAST
AS THE LAST LOBE OF ENERGY ROUNDS THE BASE.

UNTIL THEN...AREAWIDE RAINFALL TOTALS OF 1 TO 2 INCHES ARE
POSSIBLE...WITH TOTALS IN THE AREA OUTLINED BY THE FLASH FLOOD
WATCH AVERAGING 2 TO 3...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
CONDITIONS WILL RAPIDLY IMPROVE THIS EVENING ONCE THE H85
FRONT...AND ISENTROPIC LIFT...SHIFTS EAST OF THE AREA...THOUGH
SOME LIGHT STRATIFORM RAIN WILL REMAIN POSSIBLE THROUGH THE
OVERNIGHT HOURS.

MUCH COOLER AIR HAS BEEN FILTERING IN BEHIND THE FRONT...AS
EVIDENCED BY THE NEARLY 20 DEGREE DROP IN TEMPERATURE HERE AT THE
OFFICE AND AT OTHER LOCATIONS NORTH AND WEST ONCE THE FRONT MOVED
THROUGH.

DRY SFC HIGH PRESSURE WILL PREVAIL IN THE WAKE OF THIS
SYSTEM...WITH NIGHTTIME LOWS AVERAGING IN THE MID 40S TO MID
50S...AND DAYTIME HIGHS IN THE UPPER 60S AND LOWER 70S.

MARINE...
A COLD FRONT LOCATED NEAR A GRAND CHENIER TO 60 NM SOUTH OF
CAMERON LINE EARLY THIS MORNING WILL CONTINUE TO MOVE EAST
TODAY...MOVING EAST OF THE LOWER ATCHAFALAYA RIVER THIS AFTERNOON.
AHEAD OF THE FRONT...STRONG SOUTHERLY WINDS AND HIGH SEAS ARE
EXPECTED. ALONG AND BEHIND THE FRONT...NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS CAN BE EXPECTED...ALONG WITH STRONG
NORTHWESTERLY WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  61  48  70  47  73 / 100  20   0   0   0
KBPT  62  47  72  48  73 / 100  20   0   0   0
KAEX  60  44  68  44  71 / 100  20   0   0   0
KLFT  78  50  68  47  72 / 100  40   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     ALLEN...BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON
     DAVIS...RAPIDES...VERNON.

TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...TYLER.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
     NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
     EXTENDING FROM 20 NM TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
     20 NM TO 60 NM.

&&
Hazardous weather outlook, Oct 30, 6:47 AM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
647 AM CDT FRI OCT 30 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-311200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
647 AM CDT FRI OCT 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF EAST TEXAS...AND
LOCATIONS IN LOUISIANA GENERALLY ALONG AND WEST OF A LINE FROM
ALEXANDRIA TO LAKE CHARLES. THROUGH TONIGHT...MEAN AREAL RAINFALL
AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WATCH AREA...WITH 1
TO 2 INCHES POSSIBLE ELSEWHERE. LOCALLY HIGHER AMOUNTS OF UP TO
4 INCHES ARE POSSIBLE IN THE WATCH AREA. WITH NEARLY SATURATED
SOILS FROM PREVIOUS RAINS...RAPID SURFACE RUNOFF IS EXPECTED.

RAINFALL WILL EXIT THE AREA TO THE EAST LATER TONIGHT.

OVER THE GULF WATERS AND COASTAL LAKES AND BAYS...15 TO 25 KNOT
SOUTHERLY WINDS WILL PERSIST AHEAD OF AN EASTWARD MOVING
FRONT...WITH EQUALLY STRONG WINDS DEVELOPING IN ITS WAKE. A SMALL
CRAFT ADVISORY IS IN EFFECT UNTIL THIS EVENING. FOR THESE WINDS
AND THE RESULTING ROUGH SEAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR
TONIGHT...THOUGH EMERGENCY MANAGERS AND RESIDENTS ARE ENCOURAGED
TO BE ALERT FOR THE POSSIBILITY OF FLOODING.

13

In the hours before

Local storm report, Oct 30, 8:44 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
844 AM CDT FRI OCT 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     FLASH FLOOD      LEESVILLE               31.14N 93.27W
10/30/2009                   VERNON             LA   EMERGENCY MNGR

            SEVERAL ROADS REMAIN CLOSED IN VERNON PARISH.

&&

BRAZZELL
Local storm report, Oct 30, 8:45 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
845 AM CDT FRI OCT 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     FLASH FLOOD      DERIDDER                30.85N 93.29W
10/30/2009                   BEAUREGARD         LA   EMERGENCY MNGR

            FOUR ROADS ARE REPORTED TO BE CLOSED IN BEAUREGARD
            PARISH.

&&

BRAZZELL

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 8:45 PM CDTRiver Flood WarningLCHVernon4 days
Oct 29, 8:45 PM CDTRiver Flood WarningLCHBeauregard, Calcasieu64 days
Oct 29, 9:49 PM CDTRiver Flood WarningLCHBeauregard4 days
Oct 29, 9:49 PM CDTRiver Flood WarningLCHCalcasieu38 hr
Oct 29, 9:49 PM CDTRiver Flood WarningLCHAcadia, Jefferson Davis12 hr
Oct 29, 11:59 PM CDTFlash Flood WarningLCHVernon5 hr
Oct 30, 12:53 AM CDTFlash Flood WarningLCHBeauregard3 hr
Oct 30, 5:57 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Vernon4 hr
Oct 30, 9:35 AM CDTAreal Flood AdvisoryLCHAllen, Beauregard, Calcasieu, Cameron, Jefferson Davis, Rapides and 1 more4 hr
Oct 30, 9:45 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Vernon4 hr
Oct 30, 1:43 PM CDTAreal Flood AdvisoryLCHAllen, Avoyelles, Beauregard, Calcasieu, Cameron, Evangeline and 3 more4 hr
Oct 30, 1:58 PM CDTAreal Flood WarningLCHBeauregard, Calcasieu, Vernon6 hr
Oct 30, 2:31 PM CDTSpecial Marine WarningLCH44 min
Oct 30, 3:18 PM CDTSpecial Marine WarningLCH57 min
Oct 30, 5:09 PM CDTAreal Flood AdvisoryLCHAcadia, Avoyelles, Evangeline, Jefferson Davis, Lafayette, Saint Landry and 2 more6 hr
Oct 29, 9:02 PM CDTRiver Flood WarningLCHJefferson, Orange13 hr
Oct 30, 5:20 AM CDTAreal Flood AdvisoryLCHHardin, Jasper, Jefferson, Newton, Orange3 hr
Oct 30, 6:23 AM CDTFlash Flood WarningLCHJefferson, Orange3 hr
Oct 30, 9:20 AM CDTAreal Flood AdvisoryLCHJasper, Jefferson, Newton, Orange4 hr

Nearby

River Flood Warnings in Louisiana, 2009River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.